Alert archive / Minnesota / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 174, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 30, 2004, 3:33 PM CDT for Sibley County, Minnesota. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2004, 3:33 PM CDT (20:33 UTC)
- Expired
- Jun 30, 2004, 4:30 PM CDT
- In force
- 57 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
County Sibley County, MN
The radar
The Minneapolis radar (KMPX), 51 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.6 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1785 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
963
WUUS53 KMPX 302033
SVRMPX
MNC143-302130-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
333 PM CDT WED JUN 30 2004
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SIBLEY COUNTY IN CENTRAL MINNESOTA
* UNTIL 430 PM CDT
* AT 332 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...
CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THIS STORM WAS
LOCATED NEAR GAYLORD...OR ABOUT 18 MILES NORTHWEST OF ST PETER...
AND MOVING EAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
GAYLORD.
ARLINGTON.
GREEN ISLE.
NEW AUBURN.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4472 9424 4462 9424 4461 9436 4446 9414
4446 9395 4466 9390 4471 9392
$$
BINAUWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:00 AM CDT, 12 hours 33 minutes earlier.
Area forecast discussion, Jun 30, 3:00 AM CDT, 12 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 300 AM CDT WED JUN 30 2004 .DISCUSSION... FORECAST CONCERN NEAR TERM...FRONTAL MOVEMENT AND CONVECTIVE INITIATION POTENTIAL. WEAK ISENTROPIC LIFT/ELEVATED INSTABILITY HAS GENERATED A FEW -SHRA/-TSRA OVER SOUTHEAST SODAK THIS MORNING. NEW ETA INDICATES INSTABILITY SHOULD REMAIN OVER THIS REGION THIS MORNING/BRUSHING SOUTHWEST CORNER PERHAPS BEFORE DISSIPATING. FOCUS THEN TURNS TO FRONT MOVING INTO NORTHERN MN THIS MORNING. SOME CONVECTION ASSOCIATED...ASSOCIATED WITH SHORT WAVE TROF. BEST FORCING SHIFTS OFF INTO GREAT LAKES REGION DURING THE DAY...AS FRONT SAGS INTO NORTHERN CWA THIS AFTERNOON. EXPECT SOME SCATTERED CONVECTION TO DEVELOP IN BEST MOISTURE CONVERGENCE ZONE AND INSTABILITY POCKET. CIN DROPS TO ZERO...MAINLY INTO NORTHEAST CWA BY LATE AFTERNOON. THIS THEN SAGS SOUTH DURING THE EVENING...AND WEAKENS AFTER MIDNIGHT INTO SOUTHERN MN. WILL CONTINUE SCATTERED WORDING WITH THE ACTIVITY AS FRONT SAGS SOUTH. TEMPERATURES SHOULD MAX OUT CLOSE TO 90 IN WEST CENTRAL MN. MAY BE SOME CUMULUS DEVELOPMENT THIS AFTERNOON THERE AS LOW LEVEL MOISTURE INCREASE. AND SOME MORNING ACCAS MAY LIMIT READINGS SOMEWHAT AS WELL. STILL LIKE WARMER MAV/NGM COMBO TODAY...WITH SOUTHWEST FLOW AHEAD OF FRONT. FRONT SAGS INTO SOUTHERN MN AND WEAKENS OVERNIGHT AND THURSDAY. WILL CONTINUE LOW CHANCE POPS DURING THIS PERIOD...AS FORCING LIMITED. SOME QUESTION AS TO ANY REDEVELOPMENT THURSDAY NIGHT AND EARLY FRIDAY AS WELL. AGAIN FORCING WEAK...AS WAITING ON NEXT SHORT WAVE MOVING THROUGH LATER FRIDAY INTO SATURDAY. WILL STAY THE COURSE FOR NOW...AND SEE WHAT NEXT MODEL RUN DELIVERS. LONGER TERM...SATURDAY THROUGH WEDNESDAY...THE GFS CONTINUES TO STRUGGLE WITH THE UPCOMING WEEKEND. A RATHER STRONG LOW AT H5 IS FORECAST TO PASS SOUTH OF US EARLY SATURDAY WHILE A SERIES OF NORTHERN STREAM SHORT WAVES PASS BY JUST TO THE NORTH OF US. A COLD FRONT IS STILL EXPECTED TO WORK SOUTHWARD ACROSS THE FORECAST AREA DURING THE SATURDAY-SUNDAY TIME PERIOD BUT THE FOCUS ON FORCING IS WELL TO THE SE WITH THE UPPER LOW. SURFACE HIGH PRESSURE SHOULD TAKE CONTROL FROM CANADA BY MONDAY NIGHT AND PERSIST INTO EARLY WEDNESDAY. FEW CHANGES MADE TO THE WX PORTION OF THE EXTENDED GRIDS WITHOUT SEEING THE NEW ENSEMBLE DATA. .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && /RAH
Hazardous weather outlook, Jun 30, 5:27 AM CDT, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 527 AM CDT WED JUN 30 2004 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-011027- ANOKA-BARRON-BENTON-BLUE EARTH-BROWN-CARVER-CHIPPEWA-CHISAGO-DAKOTA- DOUGLAS-DUNN-EAU CLAIRE-FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-ISANTI- KANABEC-KANDIYOHI-LAC QUI PARLE-LE SUEUR-MARTIN-MCLEOD-MEEKER- MILLE LACS-MORRISON-NICOLLET-PEPIN-PIERCE-POLK-POPE-RAMSEY-REDWOOD- RENVILLE-RICE-RUSK-SCOTT-SHERBURNE-SIBLEY-ST CROIX-STEARNS-STEELE- STEVENS-SWIFT-TODD-WASECA-WASHINGTON-WATONWAN-WRIGHT-YELLOW MEDICINE- 527 AM CDT WED JUN 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL DROP SLOWLY SOUTHWARD ACROSS MINNESOTA AND WISCONSIN TODAY. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE FRONT THIS AFTERNOON. A FEW OF THE STORMS COULD BECOME SEVERE DURING THE LATE AFTERNOON AND EVENING HOURS...ESPECIALLY ACROSS CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN...AND CONTAIN DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT WILL MOVE SOUTHEAST ACROSS THE REGION ON SATURDAY. A FEW SEVERE STORMS...WITH DAMAGING WINDS AND HAIL...ARE POSSIBLE AHEAD OF THE FRONT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. RAH
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 2:40 PM CDT | Severe Thunderstorm Warning | MPX | McLeod, Meeker, Renville | 65 min |
| Jun 30, 3:21 PM CDT | Severe Thunderstorm Warning | MPX | Wright | 39 min |
| Jun 30, 3:43 PM CDT | Severe Thunderstorm Warning | MPX | Hennepin | 62 min |
| Jun 30, 3:47 PM CDT | Severe Thunderstorm Warning | MPX | McLeod | 28 min |
| Jun 30, 4:30 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Ramsey | 45 min |
| Jun 30, 4:58 PM CDT | Severe Thunderstorm Warning | MPX | Washington | 47 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.